Alert archive / Wyoming / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 19, NWS Riverton, WY
NWS Riverton, WY issued this severe thunderstorm warning at Jun 27, 2001, 6:55 PM MDT for Johnson County, Wyoming. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 27, 2001, 6:55 PM MDT (00:55 UTC)
- Expired
- Jun 27, 2001, 7:45 PM MDT
- In force
- 50 min
- Issued by
- NWS Riverton, WY
- Area
- Whole counties
County Johnson County, WY
The radar
The Riverton/Lander radar (KRIW), 187 km from the middle of the area, began a volume at 00:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 0.9 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 132 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 2628 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KRIW 280057 SVRRIW WYC019-280145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RIVERTON WY 655 PM MDT WED JUN 27 2001 THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN JOHNSON COUNTY IN NORTH CENTRAL WYOMING * UNTIL 745 PM MDT * AT 655 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES SOUTHWEST OF SUSSEX...MOVING EAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR SUSSEX AROUND 705 PM MDT THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING... HAIL UP TO THE SIZE OF QUARTERS. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW $ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN RIVERTON. $$ LAT...LON 4372 10645 4356 10636 4354 10604 4379 10605 CUNNINGHAM WCJIN-WYNE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 2:06 PM MDT, 4 hours 49 minutes earlier.
Area forecast discussion, Jun 27, 2:06 PM MDT, 4 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 206 PM MDT WED JUN 27 2001 ISOLATED TS OBSERVED EARLY THIS AFTERNOON ALONG ABSAROKA...WIND RIVER AND BIG HORN RANGES. NOTHING TO REPORT YET IN BASINS. SHORTWAVE SHEARING ACROSS CENTRAL WYOMING EARLY THIS AFTERNOON NEAR A COD-RWL LINE. LAPS DATA SHOWS A SLOW TREND TOWARD STABILIZATION WITH HIGHER LI/S AND LOWER CAPES ALONG AND BEHIND SHORTWAVE AXIS. BEST REMAINING AREA OF INSTABILITY BULLSEYED OVER BYG. SHORT WAVE AXIS PROGGED TO BE AT A SHR-CPR LINE BY 00Z WITH CONVECTION MOSTLY NORTH OF CWFA. SLIGHT H5 COOLING ALONG AND BEHIND TROUGH AXIS (- 12C OVER SLC AT 12Z) WILL RESULT IN SOME INSTABILITY AND TS ACROSS NORTHERN ZONES THROUGH SUNSET...SO WILL PUT IN LOW SCATTERED POPS. WEAK SHORTWAVE SHEARING ACROSS OREGON THIS AFTERNOON WILL BRUSH NW CORNER WITH ADEQUATE MOISTURE AND LOW LEVEL CONVERGENCE TO WARRANT LOW POPS. OTHERWISE REST OF CWFA CLEARS OUT. THURSDAY AND FRIDAY LOOK OVERALL VERY SIMILAR AS FAR AS TEMPERATURES AND AREAS OF MOISTURE/INSTABILITY FOR ZONE WORDING. SURFACE HIGH PRESSURE BUILDS INTO MONTANA WITH SOUTHEAST FLOW ADVECTING IN HIGHER DEWPOINTS ACROSS NORTHEAST. CAPES NEAR 1000 J/KG AND LI/S OF -4 BACK INTO BYG ...DECREASING WESTWARD. SOUTH AND CENTRAL ZONES IN MORE STABLE AND DRY AIR. THUS...WILL GO LOW SCATTERED POPS NORTH CENTRAL ZONES WITH NIL CENTRAL AND SOUTH. GRADUAL WARMING AT H7 FROM 10C THIS MORNING UP TO 16C FRIDAY. IN EXTENDED...HOT AND WITH SLIGHT CHANCE OF AFTN/EVE TS COVERS THE PERIOD AS 595 HIGH ANCHORS NEAR FOUR CORNERS. WEAK SHORTWAVE PROGGED TO MOVE THROUGH SOUTHERN ALBERTA/SASKATCHEWAN SUNDAY WILL LIKELY KICK UP THE WINDS BUT DON/T SEE ANY COOLING MAKING IT THIS FAR SOUTH. .RIW...NONE. AEM
In the hours before
Local storm report, Jun 27, 3:16 PM MDT, 3 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON, WY
316 PM MDT WED JUN 27 2001
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
`
0212 PM 12 WNW KIRBY WY 1.00 INCH HAIL
06/27/01 HOT SPRINGS REPORTED BY SPOTTERS
DALSpecial weather statement, Jun 27, 3:16 PM MDT, 3 hours 39 minutes before
WYZ008-009-272200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 316 PM MDT WED JUN 27 2001 AT 305 PM DOPPLER RADAR INDICATED A STRONG THUNDERSTORM JUST WEST OF THERMOPOLIS. THIS STORM WAS MOVING EAST AT 10 MPH. THIS STORM WILL MOVE ACROSS THERMOPOLIS BY 320 PM. THIS STORM WILL PRODUCE WIND GUSTS TO 40 MPH...VERY HEAVY RAIN...SMALL HAIL AND CLOUD TO GROUND LIGHTNING. PERSONS IN THE PATH OF THIS STORM SHOULD MOVE TO A PLACE OF SAFETY. ALSO...OTHER STORMS ARE DEVELOPING OVER WESTERN HOT SPRINGS COUNTY. THESE STORMS WILL SHOW LITTLE MOVEMENT THROUGH 400 PM. CUNNINGHAM WCJIN-WYNW
Special weather statement, Jun 27, 4:12 PM MDT, 2 hours 43 minutes before
WYZ008-013-272300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 412 PM MDT WED JUN 27 2001 ...THUNDERSTORMS POISED FOR BOYSEN RESERVOIR... AT 406 PM MDT WEATHER RADAR INDICATED STRONG THUNDERSTORMS RAPIDLY DEVELOPING 13 MILES WEST OF BOYSEN RESERVOIR IN NORTHEAST FREMONT COUNTY. THIS STORM IS MOVING EAST AT 10 MPH AND SHOULD ARRIVE AT BOYSEN RESERVOIR AS WELL AS THE WIND RIVER CANYON BY 435 PM. BEFORE THE STORM ARRIVES NORTHWEST WINDS WILL GRADUALLY INCREASE. ONCE THE STORM ARRIVES WIND GUSTS OF UP TO 40 MPH WILL LIKELY OCCUR. CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL WILL ALSO OCCUR WITH THIS STORM. IF YOU ARE OUT IN THE MIDDLE OF THE hLAKE WHEN THE THREATENING WEATHER APPROACHES SEEK SHELTER IMMEDIATELY. BE READY FOR RAPIDLY REDUCED VISIBILITY ON ROADWAYS FROM HEAVY RAINFALL. WCJIN-WYNW LIPSON
Special weather statement, Jun 27, 5:19 PM MDT, 1 hour 36 minutes before
WYZ015-027-028-280015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 519 PM MDT WED JUN 27 2001 AT 508 PM DOPPLER RADAR INDICATED ISOLATED THUNDERSTORMS OVER JOHNSON AND NATRONA COUNTIES. A BAND OF STORMS WITH VERY HEAVY RAIN AND SMALL HAIL WAS LOCATED 10 TO 25 MILES SOUTH OF BUFFALO. THESE STORMS WILL MOVE SLOWLY NORTH AND PRODUCE ANOTHER 1/2 TO 3/4 INCHES OF RAIN THROUGH 615 PM...WEST OF I-25. OTHER ISOLATED STORMS WILL MOVE EAST ACROSS NATRONA COUNTY THROUGH 615 PM. CUNNINGHAM WCJIN-WYNE
Nearby
Severe Thunderstorm Warnings in Wyoming, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.